Jump to content
Important Survey - Please Participate ×

Kindling of CNS


[al...]

Recommended Posts

Hi - I've been here before, about 15 years ago. I had a lot of childhood trauma and have been diagnosed with GAD, PTSD and a CNS that is continually 'on'. Various reasonably serious life stressors have led to all these conditions necessitating admissions to mental health facilities (3 times now) and being prescribed antidepressants (Mirtazapine) and small doses of valium (5mg PRN) in the past 15 years. I have only ever taken small doses of Valium (5mg per day) for short periods of time (2-3 weeks) on the first  2 occasions, but found this forum in 2005 and weaned off the 5mg over a few weeks. This was all okay in my recollection. Not great, but certainly not catastrophic. My latest issue came on the back of being misdiagnosed with a terminal lung disease (I actually have silent reflux!) at the end of last year, as well as work, relationship and financial worries. I fell in a heap again. I had been taking 7.5 mg Mirtazapine since 2011, and in 2019 started to go off it. It went well - I was travelling okay and was down to 3mg. Then was told I was dying etc, hospitalised, given intravenous antibiotics for a week, etc etc. Long story short, I was advised to go back up to the 7.5mg Mirtazpine as I wasn't sleeping and had already resorted to taking my husband's Temazapam on occasion. Before anyone says the Mirtazapine was my problem, I can assure you for the 7 years I was totally fine - fit, working full time, happy. I noticed this dose relieved me of a lot of reactivity, travel anxiety, etc etc. I just wanted to not be 'on' anything. I was admitted to the private mental health facility in early March this year (which was, again, bloody horrible - full of sickness and desperation and boredom...) and came out on 15mg of Mirtazapine and the 5mg Valium PRN. I took the Valium out of desperation quite a few times, one day 10mg and one day 7.5mg. I thought to myself, 'I know, I'll start on the 5mg and wean off again.' At this stage I'd taken the Valium  for only a about 10 days off and on. Suffice it to say, it's been nearly 2 weeks, I'm down to 2mg, and it's been hell. I have had every symptom of a long term user apart from still remaining physically active and functioning on a domestic level (I can't work as a casual teacher due to COVID). I have been crying nearly every day, having adrenaline rushes, panic attacks, mental confusion, tinnitis, even insomnia at times, even though still on the Mirtazapine. I've stabilised on the Mirtazapine and will reduce this later. This has NOT been my problem. I am experiencing kindling of my CNS which happens if you have previously weaned off a diazepam. Your withdrawal symptoms are way, way worse. I've had a few reasonable days, but mostly I'm a mess. I can't see my friends because of it, and my husband is so confused about what to do... Nothing, I tell him. Just hold me and tell me I'll make it, as so many days my thoughts convince me I am permanently broken and will never recover.  I'd love some support on here, even though my problems seems minor in comparison to those in the thick of withdrawing from heavy and long term use, but believe me, I am feeling every inch of that pain at times. And I hope I'm not told to go slower - after only 2 weeks (ish)on Valium, I really hope 2 weeks is all the weaning time I need. I want shut of these bloody things forever asap!  I believe also that taking the Temazepam kicked up my anxiety and CNS issues to start with. I am exquisitely sensitive to these drugs and will never touch another! Thanks.

 

Link to comment
Share on other sites

×
×
  • Create New...